Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 231, NWS Paducah, KY

June 5, 20114 counties in Indiana

NWS Paducah, KY issued this severe thunderstorm warning at Jun 5, 2011, 10:03 AM CDT for 4 counties in Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2011, 10:03 AM CDT (15:03 UTC)
Expired
Jun 5, 2011, 10:30 AM CDT
In force
27 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Gibson County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN

The radar

The Evansville,IN radar (KVWX), 23 km from the middle of the area, began a volume at 15:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.1 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2668 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

342 
WUUS53 KPAH 051503
SVRPAH
INC051-129-163-173-051530-
/O.NEW.KPAH.SV.W.0231.110605T1503Z-110605T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1003 AM CDT SUN JUN 5 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GIBSON COUNTY IN SOUTHWEST INDIANA...
  NORTHEASTERN POSEY COUNTY IN SOUTHWEST INDIANA...
  NORTHEASTERN VANDERBURGH COUNTY IN SOUTHWEST INDIANA...
  NORTHWESTERN WARRICK COUNTY IN SOUTHWEST INDIANA...

* UNTIL 1030 AM CDT.

* AT 957 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  OWENSVILLE..AND MOVING SOUTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  OWENSVILLE...
  PRINCETON...
  FORT BRANCH...
  HAUBSTADT...
  LYNNVILLE...
  CHANDLER...

THIS INCLUDES INTERSTATE 64 BETWEEN EXITS 25 AND 39.

HAIL UP TO NICKEL SIZE IN DIAMETER HAS BEEN REPORTED IN GIBSON 
COUNTY WITH THIS STORM. THE STORM IS INTENSIFYING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. SEEK SHELTER INDOORS. STAY TUNED TO
WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER
INFORMATION.

&&

LAT...LON 3819 8722 3798 8743 3828 8782 3842 8767
TIME...MOT...LOC 1502Z 311DEG 39KT 3829 8765
WIND...HAIL 60MPH 1.00IN

$$
PS
1 follow-up statement
010 
WWUS53 KPAH 051514
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1014 AM CDT SUN JUN 5 2011

INC129-051524-
/O.CAN.KPAH.SV.W.0231.000000T0000Z-110605T1530Z/
POSEY IN-
1014 AM CDT SUN JUN 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POSEY COUNTY IN
SOUTHWEST INDIANA IS CANCELLED...

LAT...LON 3822 8772 3837 8758 3819 8722 3798 8743
TIME...MOT...LOC 1514Z 311DEG 39KT 3820 8752

$$

INC051-163-173-051530-
/O.CON.KPAH.SV.W.0231.000000T0000Z-110605T1530Z/
VANDERBURGH IN-GIBSON IN-WARRICK IN-
1014 AM CDT SUN JUN 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT
FOR NORTHWESTERN WARRICK...SOUTHEASTERN GIBSON AND NORTHEASTERN
VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...

AT 1012 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FORT BRANCH...MOVING SOUTHEAST AT 45 MPH.

LOCATIONS IN THE WARNING INCLUDE MACKEY...ELBERFELD...LYNNVILLE AND
CHANDLER.

LAT...LON 3822 8772 3837 8758 3819 8722 3798 8743
TIME...MOT...LOC 1514Z 311DEG 39KT 3820 8752
WIND...HAIL 60MPH 1.00IN

$$
PS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 7:12 AM CDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jun 5, 7:12 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
712 AM CDT SUN JUN 5 2011

.UPDATE...
JUST SENT OUT GRID AND PUBLIC PRODUCT UPDATES TO ACCOUNT FOR
THE CONVECTION MAKING ITS WAY TOWARD SE IL/SW IN/NW KY. RAISED
POPS INTO THE LIKELY CATEGORY...AS THE WELL ORGANIZED CONVECTION
SHOULD HOLD TOGETHER AND MOVE INTO THE CWFA. THE BEST CHANCE
WILL BE ALONG THE I-64 CORRIDOR AND NORTH AND EAST. OTHERWISE
THE POPS WERE LEFT PRETTY MUCH ALONE FARTHER SOUTH AND WEST
INTO FAR WEST KENTUCKY AND SOUTHEAST MISSOURI. DID ADJUST CLOUD
COVER AS WELL...BUT DID NOT ADJUST TEMPS YET. THE KEVV TRI-STATE
AREA WILL NEED TO BE MONITORED THOUGH FOR TEMP ADJUSTMENTS
THROUGH THE DAY. BELOW...IS THE ORIGINAL DISCUSSION FROM EARLIER
AND THE UPDATED 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...
CONVECTION ALREADY STARTING TO FIRE UP OVER NORTH CENTRAL MISSOURI
EARLY THIS MORNING...IN RESPONSE TO A MID LEVEL WAVE. THROUGH THE
DAY...AS MID LEVEL HEIGHTS FALL AND A WEAK COLD FRONT BACK DOORS
THE REGION FROM THE EAST...WILL CONTINUE WITH OUR CHANCE POPS FOR
SHOWERS AND STORMS...WITH HIGHEST POPS KEVV TRI-STATE TO LOWEST
POPS OZARK FOOTHILL REGION OF SE MISSOURI. GIVEN THE NEW SPC DAY
1 SLIGHT RISK COVERS MOST OF THE CWFA...WHICH MAY BE A TAD OVER
DONE...AND THE FACT THE GENERAL THUNDER LINE EXTENDS WEST OF OUR
CWFA...WILL GO AHEAD WITH SLIGHT CHANCE POPS ALL THE WAY THROUGH
SE MISSOURI AS WELL. IF NOTHING ELSE...CONVECTION TO THE EAST
COULD PRODUCE OUTFLOW WEST OF THE ACTUAL SYNOPTIC BOUNDARY AND
PROVIDE ADDITIONAL SUPPORT FOR ISOLD TSRA. AM NOT SOLD WE WILL
SEE ANYTHING WEST OF THE MISSISSIPPI AT THIS TIME...BUT INCLUDING
A SLIGHT CHANCE POP SEEMS WARRANTED.

KEPT A VERY SLIGHT CHANCE POP IN THROUGH THE EARLY EVENING...THEN
DRY OVERNIGHT. THE FRONT WILL ALREADY BEGIN TO RETREAT NE AND OUT
OF THE AREA BY MONDAY. NONE OF THE MODELS SUPPORT ENOUGH MOISTURE
FOR CONVECTION AT THIS TIME INTO MONDAY. IF NOTHING ELSE...THE
CHANCE IS AOB 10 PERCENT.

NOT MUCH NEW TO REPORT FOR THE REST OF THE FORECAST. BUILDING
UPPER RIDGE MEANS BACK TO THE HEAT TUESDAY AND WEDNESDAY. HEIGHTS
ARE NOT FORECAST TO BE AS HIGH AS YESTERDAY. BUT MID 90S STILL
LOOKS LIKELY. THE RIDGE IS FORECAST BY SEVERAL LONG RANGE MODELS
TO BREAK DOWN THURSDAY AND BEYOND. WE WILL CONTINUE WITH OUR SMALL
CHANCE POPS FOR SHOWERS AND THUNDERSTORMS IN THIS TIME FRAME.

&&

.AVIATION...
EARLY MORNING HAZE AND FOG WILL BURN OFF...THEN ATTENTION WILL TURN
TO CONVECTIVE POTENTIAL. CLUSTERS OF STORMS THAT WERE NORTH OF KSTL
AROUND SUNRISE WILL LIKELY PRODUCE OUTFLOW BOUNDARIES THAT WILL
SERVE TO INITIATE NEW STORMS. ALTHOUGH THE EVOLUTION OF THIS PROCESS
IS LIKELY TO BE HAPHAZARD...IT APPEARS THE HIGHEST POTENTIAL FOR
CONVECTION WILL BE DURING THE AFTERNOON AND MORE TOWARD THE
KEVV/KOWB TAF SITES. STORMS WILL DIMINISH WITH LOSS OF DAYTIME
HEATING AFTER DARK. SOME LIGHT FOG IS AGAIN LIKELY TOWARD SUNRISE.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

AVIATION...MY
Hazardous weather outlook, Jun 5, 3:28 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
328 AM CDT SUN JUN 5 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-061000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
328 AM CDT SUN JUN 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ALL OF SOUTHERN ILLINOIS...
SOUTHWEST INDIANA AND WESTERN KENTUCKY INCLUDED IN A SLIGHT RISK
AREA FOR SEVERE THUNDERSTORMS. IN SOUTHEAST MISSOURI...THE SLIGHT
RISK AREA IS EAST OF HIGHWAY 67. THE MAIN HAZARD IS DAMAGING WINDS.
MARGINALLY SEVERE HAIL CANNOT BE RULED OUT. THE BEST CHANCE FOR
THE OCCURRENCE OF SEVERE STORMS IS FROM MIDDAY THROUGH EARLY
EVENING.

HEAT INDEX VALUES OVER SOUTHEAST MISSOURI AND SOUTHWEST KENTUCKY
WILL TOP OUT BETWEEN 95 AND 100.

REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON
AREA RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

AFTERNOON HEAT INDEX VALUES WILL TOP OUT IN THE UPPER 90S TO
AROUND 100 DEGREES MONDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...THOUGH ISOLATED
STRONG STORMS CANNOT BE RULED OUT.

REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST ON
AREA RIVER FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND THIS EVENING.

In the hours before

Special weather statement, Jun 5, 9:06 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
906 AM CDT SUN JUN 5 2011

ILZ076>078-051430-
WABASH IL-EDWARDS IL-WAYNE IL-
906 AM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAYNE COUNTY IN
SOUTH CENTRAL ILLINOIS...AND EDWARDS AND WABASH COUNTIES IN SOUTHEAST
ILLINOIS UNTIL 930 AM CDT...

AT 902 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH POTENTIALLY DIME SIZE HAIL...AND STRONG
WINDS AROUND 40 MPH.  THIS STORM WAS LOCATED 10 MILES NORTH OF MOUNT
ERIE...MOVING SOUTHEAST AT 35 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE GOLDEN GATE...WEST SALEM...
LANCASTER...KEENSBURG...BROWNS...BONE GAP...BELLMONT...ALLENDALE AND
ALBION.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.

PS
Special weather statement, Jun 5, 9:30 AM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
930 AM CDT SUN JUN 5 2011

ILZ077-078-083-INZ081-085-086-051515-
WHITE IL-WABASH IL-EDWARDS IL-VANDERBURGH IN-GIBSON IN-POSEY IN-
930 AM CDT SUN JUN 5 2011

...SIGNIFICANT WEATHER ADVISORY FOR EDWARDS...WABASH AND NORTHEASTERN
WHITE COUNTIES IN SOUTHEAST ILLINOIS...AND NORTHEASTERN POSEY...
WESTERN GIBSON AND NORTHWESTERN VANDERBURGH COUNTIES IN SOUTHWEST
INDIANA UNTIL 1015 AM CDT...

AT 925 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH POTENTIALLY DIME SIZE HAIL...AND VERY
STRONG WINDS AROUND 50 MPH.  THIS STORM WAS LOCATED 4 MILES WEST OF
BONE GAP...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS THAT MAY BE IMPACTED INCLUDE LANCASTER...BROWNS...
BELLMONT...GRAYVILLE...KEENSBURG...ALLENDALE...MOUNT CARMEL...
GRIFFIN...NEW HARMONY...POSEYVILLE...HAZLETON...OWENSVILLE...
PATOKA...CYNTHIANA AND BLAIRSVILLE.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST WEATHER
INFORMATION.

PS
Local storm report, Jun 5, 9:57 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
957 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     HAIL             BELLMONT                38.38N 87.91W
06/05/2011  M0.50 INCH       WABASH             IL   EMERGENCY MNGR

            PEA TO MARBLE SIZE HAIL

&&

DP
Local storm report, Jun 5, 10:01 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     HAIL             BELLMONT                38.38N 87.91W
06/05/2011  E0.50 INCH       WABASH             IL   TRAINED SPOTTER

            MARBLE SIZE HAIL - OR SLIGHTLY LARGER

&&

DP
Local storm report, Jun 5, 10:02 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1002 AM CDT SUN JUN 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HAIL             3 N OWENSVILLE          38.32N 87.69W
06/05/2011  M0.88 INCH       GIBSON             IN   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

DP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:27 AM CDTSevere Thunderstorm WarningPAHGibson, Posey, Vanderburgh, Warrick33 min
Jun 5, 10:42 AM CDTAreal Flood AdvisoryPAHVanderburgh45 min
Jun 5, 10:51 AM CDTSevere Thunderstorm WarningPAHSpencer, Warrick54 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.